MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SERIES 7000 STANDARD TIBIA; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 7115-0009
Medical Device Problem Codes Unstable (1667); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Patient came to dr.In (b)(6) 2018 with complaints of ongoing left knee pain for about 1 year.Over the last year with increasing instability, clicking and buckling feeling.Revised to a triathlon knee (b)(6) 2018 with collapsed tibia noted.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding loosening involving a scorpio baseplate was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection, dimensional, functional and material analysis could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "confirmation of event: i can confirm that the patient had a primary scorpio total knee arthroplasty since i was able to see the failed implant on x-ray.I can also confirm that the patient underwent revision surgery since i was able to review the revision operation report.No post revision x-rays were supplied.Root cause analysis: the root cause of loosening of a total knee implant approximately 12 1/2 years after the initial surgery cannot be determined with certainty.The causes of late loosening include surgical technique factors, mostly in the alignment and positioning and cementing of the implant, possibly infection, although in this case there was no evidence of infection, patient factors including activity level and bmi can play a role.With the information provided, i would not assign any causality to the implant itself.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock on with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical information by a clinical consultant indicated: confirmation of event: i can confirm that the patient had a primary scorpio total knee arthroplasty since i was able to see the failed implant on x-ray.I can also confirm that the patient underwent revision surgery since i was able to review the revision operation report.No post revision x-rays were supplied.Root cause analysis: the root cause of loosening of a total knee implant approximately 12 1/2 years after the initial surgery cannot be determined with certainty.The causes of late loosening include surgical technique factors, mostly in the alignment and positioning and cementing of the implant, possibly infection, although in this case there was no evidence of infection, patient factors including activity level and bmi can play a role.With the information provided, i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SERIES 7000 STANDARD TIBIA
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19528876
Report Number0002249697-2024-00885
Device Sequence Number18043441
Product Code JWH
UDI-Device Identifier07613327033373
UDI-Public07613327033373
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K910990
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2012
Device Catalogue Number7115-0009
Device Lot Number1A5MJD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight112 KG
Patient EthnicityNon Hispanic
Patient RaceWhite